Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Dry shaved on scrotum, rashes, skin burning, small wound. Applied four derm, surfaz sm, had saftum. Advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
Dry shaved on scrotum. After 4-5 days red rashes, tendered skin burning,pain & some time due to friction small wound started. Applied Four derm, Surfaz SM, Cipladin, & had Saftum 500 mg for 3 days. Acute Burning & pain on friction or touch not reduced. Any fast & effective treatment. Can not take leave & need to walk.
Posted Wed, 15 May 2013 in Skin Hair and Nails
Answered by Dr. Ramesh M.Vachharajani 2 hours later

Thanks for posting query.

It seems that, due to dry shaving, some minute injury to scrotal skin giving rise to skin infection leading to burning and tender skin.

You have done right the course of antibiotic for healing skin infection. Continue this Ceftum 500 mg two days more. Take anti-inflammatory medicines like ibuprofen or diclofenac tablet for burning and cut down infection. Apply triple action cream containing antibiotic, anti-fungal and anti allergic cream.
Apply this cream after cleaning with antiseptic lotion like Betadine.
Keep local part healthy, dry and airy.

As you had history of fungal infection during sweating season, take anti-fungal medicine after consulting with your family doctor. Apply anti-fungal talc locally.

I hope, I answered your query.

If you have further query or clarification, please ask.
I will be happy to answer.
Ok and take care.

Dr. Ramesh Vachharajani
Above answer was peer-reviewed by
Follow-up: Dry shaved on scrotum, rashes, skin burning, small wound. Applied four derm, surfaz sm, had saftum. Advice? 19 hours later
Respected Doctor XXXXXXX

As advised, I am continuing with the treatment. But I would like to mention my concerns which are as under:
Instead of relief the problem of burning pain especially on slightest of touch is rather becoming more acute
As the scrotum due to change in temperature contracts or expands, the healing is becoming difficult. Wounds appear to open up again & position comes back to square one.
Last night at around 2AM I felt very acute continuous burning pain, may be due to dryness of wounds by Fan,s Air & then contraction of scrotum. I have to take a pain killer. Earlier also this happened in early morning hour.

Can it be herpes? My body temperature is normal.

I am providing the above feedback to advise whether I should continue with present treatment or any other additional treatment/precaution is required especially to get rid of that infection & consequent acute burning pain & how much time it is going to take? Today is 4th day of medication.



Answered by Dr. Ramesh M.Vachharajani 5 hours later
Thanks for posting query again.

As I told you after healing of wound with antibiotic your problem of burning will be all right.
Mean while with anti-inflammatory like Ibuprofen or Diclofenac you will feel relief from burning.
Contraction and relaxation of scrotal muscles are common with the season.
During hot season it becomes loose.

To prevent dryness of lesion use of triple antibiotic cream will work.
Give support to scrotum with under wear during day time.
If there is not much relief then change the antibiotic after consulting your treating doctor.
Seeing the nature of lesion and history, it is less likely to be Herpes.
It is better to go for a dressing by a doctor.
If infection is controlled, I think within a week time you will be alright.
Rule out Diabetes as in diabetes it takes long time to heal.

I hope, I answered your query to your satisfaction.
If you do not have further clarification or query, you can close the discussion and rate the answer.
OK and wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor